Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Apr 10, 2008, 12:24 PM CDT for 10 counties in Texas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2008, 12:24 PM CDT (17:24 UTC)
- Expired
- Apr 10, 2008, 6:29 PM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 12:44 PM CDT | DUST STORM | Hereford, TX | HEREFORD FIRE DEPARTMENT ESTIMATES VISIBILITIES DOWN TO ONE QUARTER TO ONE HALF MILE DUE TO BLOWING DUST. |
| Apr 10, 3:55 PM CDT | DUST STORM | 6 S Canyon, TX | VISIBILITY NEAR ZERO SOUTH OF CANYON ON INTERSTATE 27. FRONT VISIBLE ON RADAR NEAR CANYON. |
| Apr 10, 4:40 PM CDT | NON-TSTM WND GST 67 | 2 Wsw Clarendon, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 101724 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1224 PM CDT THU APR 10 2008 ...VERY STRONG WINDS WILL IMPACT THE SOUTHERN TEXAS PANHANDLE TODAY... .A LOW PRESSURE SYSTEM IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL TRACK NORTHEAST JUST NORTH OF THE OKLAHOMA PANHANDLE TODAY. SOUTH OF THE MID AND UPPER LOW...VERY STRONG WESTERLY WINDS WILL CONTINUE MAINLY ALONG AND SOUTH OF INTERSTATE 40 ACROSS THE SOUTHERN TEXAS PANHANDLE. BY LATE IN THE DAY...A COLD FRONT WILL PUSH SOUTH ACROSS THE TEXAS AND OKLAHOMA PANHANDLES WHICH WILL ALLOW THE WINDS TO DIMINISH BY SUNSET THIS EVENING. TXZ011>020-110000- /O.UPG.KAMA.WI.Y.0006.000000T0000Z-080411T0000Z/ /O.NEW.KAMA.HW.W.0003.080410T1724Z-080411T0000Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1224 PM CDT THU APR 10 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE. THE WIND ADVISORY IS NO LONGER IN EFFECT. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE EXPECTED OVER THE SOUTHERN TEXAS PANHANDLE TODAY. PEOPLE TRAVELING THROUGH THE SOUTHERN TEXAS PANHANDLE TODAY SHOULD BE ALERT TO STRONG CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL BE PRESENT THAT MAY REDUCE VISIBILITIES TO LESS THAN 1 MILE AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE BLOWING DUST. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH TO SOUTH ROADS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ JJB
4 follow-up statements
000 WWUS74 KAMA 101820 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 120 PM CDT THU APR 10 2008 ...VERY STRONG WINDS WILL IMPACT THE SOUTHERN TEXAS PANHANDLE TODAY... .A LOW PRESSURE SYSTEM IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL TRACK NORTHEAST JUST NORTH OF THE OKLAHOMA PANHANDLE TODAY. SOUTH OF THE MID AND UPPER LOW...VERY STRONG WESTERLY WINDS WILL CONTINUE MAINLY ALONG AND SOUTH OF INTERSTATE 40 ACROSS THE SOUTHERN TEXAS PANHANDLE. DUE TO THE STRONG WINDS...BLOWING DUST WILL DEVELOP. BY LATE IN THE DAY...A COLD FRONT WILL PUSH SOUTH ACROSS THE TEXAS AND OKLAHOMA PANHANDLES WHICH WILL ALLOW THE WINDS TO DIMINISH BY SUNSET THIS EVENING. TXZ011>013-016>018-110000- /O.NEW.KAMA.DU.Y.0001.080410T1820Z-080411T0000Z/ /O.CON.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 120 PM CDT THU APR 10 2008 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLOWING DUST ADVISORY FOR THE SOUTHWEST AND SOUTH CENTRAL PARTS OF TEXAS PANHANDLE...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT FOR ALL OF THE SOUTHERN TEXAS PANHANDLE UNTIL 7 PM CDT THIS EVENING. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE EXPECTED OVER THE SOUTHERN TEXAS PANHANDLE THIS AFTERNOON. PEOPLE TRAVELING THROUGH THE SOUTHERN TEXAS PANHANDLE TODAY SHOULD BE ALERT TO STRONG CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. IN ADDITION TO THE STRONG WINDS...WIDESPREAD AREAS OF BLOWING DUST WILL BE PRESENT THAT MAY REDUCE VISIBILITIES LESS THAN 1 MILE AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE BLOWING DUST. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH TO SOUTH ROADS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. $$ TXZ014-015-019-020-110000- /O.CON.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/ GRAY-WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...PAMPA...SHAMROCK...WHEELER... CLARENDON...WELLINGTON 120 PM CDT THU APR 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE EXPECTED OVER THE SOUTHERN TEXAS PANHANDLE TODAY. PEOPLE TRAVELING THROUGH THE SOUTHERN TEXAS PANHANDLE THIS AFTERNOON SHOULD BE ALERT TO STRONG CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL BE PRESENT THAT MAY REDUCE VISIBILITIES BETWEEN 1 AND 3 MILES AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE BLOWING DUST. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH TO SOUTH ROADS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NUNEZ/BROST
000 WWUS74 KAMA 102046 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT THU APR 10 2008 ...VERY STRONG WINDS WILL IMPACT THE SOUTHERN TEXAS PANHANDLE TODAY... .STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLE...AHEAD OF A COLD FRONT. AREAS OF BLOWING DUST WILL CONTINUE TO BE A PROBLEM ACROSS THE SOUTHEAST TEXAS PANHANDLE UNTIL THE COLD FRONT ARRIVES LATER THIS AFTERNOON. TXZ011>013-016-017-110000- /O.UPG.KAMA.DU.Y.0001.000000T0000Z-080411T0000Z/ /O.CON.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON 346 PM CDT THU APR 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE BLOWING DUST ADVISORY IS NO LONGER IN EFFECT FOR THE SOUTHWESTERN TEXAS PANHANDLE. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A COLD FRONT WILL MOVE SOUTH THROUGH THE TEXAS PANHANDLE...SHIFTING WINDS TO THE NORTHWEST ACROSS THE AREA. SOME AREAS OF BLOWING DUST WILL STILL BE POSSIBLE THROUGH THIS EVENING. THE HIGH WIND WARNING REMAINS IN EFFECT WITH WIND SPEEDS OF 40 MPH GUSTING TO NEAR 60 MPH POSSIBLE AHEAD OF THE COLD FRONT. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING. $$ TXZ019-020-110000- /O.EXA.KAMA.DU.Y.0001.000000T0000Z-080411T0000Z/ /O.CON.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/ DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CLARENDON...WELLINGTON 346 PM CDT THU APR 10 2008 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE SOUTHEAST TEXAS PANHANDLE. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE EXPECTED OVER THE SOUTHEAST TEXAS PANHANDLE THIS AFTERNOON. PEOPLE TRAVELING THROUGH THE SOUTHEAST TEXAS PANHANDLE TODAY SHOULD BE ALERT TO STRONG CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES. IN ADDITION TO THE STRONG WINDS...WIDESPREAD AREAS OF BLOWING DUST WILL BE PRESENT THAT MAY REDUCE VISIBILITIES LESS THAN 1 MILE AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE BLOWING DUST. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING. $$ TXZ018-110000- /O.CON.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/ /O.CON.KAMA.DU.Y.0001.000000T0000Z-080411T0000Z/ ARMSTRONG- INCLUDING THE CITY OF...CLAUDE 346 PM CDT THU APR 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE EXPECTED OVER THE SOUTHEAST TEXAS PANHANDLE THIS AFTERNOON. PEOPLE TRAVELING THROUGH THE SOUTHEAST TEXAS PANHANDLE TODAY SHOULD BE ALERT TO STRONG CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES. IN ADDITION TO THE STRONG WINDS...WIDESPREAD AREAS OF BLOWING DUST WILL BE PRESENT THAT MAY REDUCE VISIBILITIES LESS THAN 1 MILE AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE BLOWING DUST. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING. $$ TXZ014-015-110000- /O.CON.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/ GRAY-WHEELER- INCLUDING THE CITIES OF...PAMPA...SHAMROCK...WHEELER 346 PM CDT THU APR 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GRAY AND WHEELER COUNTIES. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE EXPECTED OVER THE SOUTHERN TEXAS PANHANDLE TODAY. PEOPLE TRAVELING THROUGH THE SOUTHERN TEXAS PANHANDLE THIS AFTERNOON SHOULD BE ALERT TO STRONG CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE BLOWING DUST. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING. $$ KIMBLE
000 WWUS74 KAMA 102213 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 513 PM CDT THU APR 10 2008 ...VERY STRONG WINDS ARE STILL IMPACTING THE FAR SOUTHEAST TEXAS PANHANDLE... .STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE...AHEAD OF A COLD FRONT. AREAS OF BLOWING DUST WILL CONTINUE TO BE A PROBLEM ACROSS THE SOUTHEAST TEXAS PANHANDLE UNTIL THE COLD FRONT PASSES THROUGH EARLY THIS EVENING. TXZ011>017-102315- /O.CAN.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON 513 PM CDT THU APR 10 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING FOR THE SOUTHWEST TEXAS PANHANDLE AS WELL AS FOR CARSON...GRAY AND WHEELER COUNTIES. A COLD FRONT HAS MOVED THROUGH THE AREA AND SUSTAINED WIND SPEEDS ARE EXPECTED TO STAY BELOW 40 MILES AN HOUR. $$ TXZ018>020-110000- /O.CON.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/ /O.CON.KAMA.DU.Y.0001.000000T0000Z-080411T0000Z/ ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CLAUDE...CLARENDON...WELLINGTON 513 PM CDT THU APR 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING AND A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FAR SOUTHEAST TEXAS PANHANDLE. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE EXPECTED OVER THE FAR SOUTHEAST TEXAS PANHANDLE EARLY THIS EVENING. PEOPLE TRAVELING THROUGH THE SOUTHEAST TEXAS PANHANDLE THIS EVENING SHOULD BE ALERT TO STRONG CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES AND DOWN POWER LINES. IN ADDITION TO THE STRONG WINDS...WIDESPREAD AREAS OF BLOWING DUST WILL BE PRESENT THAT MAY REDUCE VISIBILITIES LESS THAN 1 MILE AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE BLOWING DUST. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING. $$ GOEHRING
000 WWUS74 KAMA 102329 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 629 PM CDT THU APR 10 2008 ...WINDS ARE DECREASING... .A COLD FRONT HAS MOVED THROUGH THE FAR SOUTHEAST TEXAS PANHANDLE WITH LIGHTER WINDS BEHIND IT. WINDS WILL SLOWLY DECREASE THROUGH THE OVERNIGHT HOURS AS THE STRONG SURFACE LOW PRESSURE SYSTEM MOVES AWAY FROM THE PANHANDLES. TXZ018>020-110030- /O.CAN.KAMA.HW.W.0003.000000T0000Z-080411T0000Z/ /O.CAN.KAMA.DU.Y.0001.000000T0000Z-080411T0000Z/ ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...CLAUDE...CLARENDON...WELLINGTON 629 PM CDT THU APR 10 2008 ...HIGH WIND WARNING IS CANCELLED... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING AND THE BLOWING DUST ADVISORY FOR THE FAR SOUTHEAST TEXAS PANHANDLE. SUSTAINED WIND SPEEDS WILL REMAIN BELOW 40 MILES AN HOUR. SOME AREAS OF BLOWING DUST WILL STILL BE POSSIBLE BUT VISIBILITIES HAVE IMPROVED. $$ GOEHRING/KIMBLE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 10, 6:25 AM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Apr 10, 6:25 AM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
625 AM CDT THU APR 10 2008
.AVIATION...
SKIES ARE CLEARING ACROSS THE SOUTHWESTERN TX PANHANDLE WITH KDHT ON
THE FRINGE OF THE CLEARINGS SKIES WHILE KGUY REMAINS IN VLIFR
CONDITIONS. BIGGEST QUESTIONS ARE HOW STRONG WIND SPEEDS WILL BECOME
THIS AFTERNOON FOR KAMA AND KDHT...AND WHAT PRECIP CHANCES WILL BE
THIS AFTERNOON AS STORM SYSTEM WRAPS MOISTURE AROUND THE LOW PRESSURE
SYSTEM MOVING AWAY FROM THE REGION. MODELS CONTINUE TO INDICATE THAT
SURFACE WINDS WILL INCREASE INTO THE SUSTAINED 30 KT RANGE AND WILL
LIKELY SEE GUSTS AT KAMA GET INTO AIRPORT WEATHER WARNING CRITERIA.
KDHT WILL BE RIGHT ON THE EDGE OF THE STRONGER WINDS WHILE KGUY
SHOULD BE CLOSE ENOUGH TO THE SURFACE LOW PRESSURE CENTER THAT WIND
SPEEDS WILL REMAIN AT OR BELOW 30 KTS.
RADAR TRENDS SHOW SHOWERS DEVELOPING OVER SOUTHEAST COLORADO AND ARE
DIVING SOUTH TOWARDS THE KGUY AND KDHT TAF SITES. HAVE LEFT MENTION
OF PRECIP OUT OF THOSE TWO LOCATIONS FOR NOW AS IT APPEARS THAT MOST
ACTIVITY WILL WEAKEN WITH TIME BEFORE REACHING THE TAF SITES...
HOWEVER KGUY COULD SEE SOME ACTIVITY LATER THIS AFTERNOON. KAMA WILL
BE FAR EOUNGH AWAY FROM THE CENTER OF THE LOW PRESSURE SYSTEM AND THE
ATMOSPHERE WILL BE DRY ENOUGH TO PRECLUE MENTION OF PRECIP AT THAT
LOCATION.
FINALLY...A COLD FRONT WILL PUSH ACROSS THE REGION TODAY WHICH WILL
SWING THE WINDS OUT OF THE NORTHWEST WITH DIMINISHING SPEEDS LATE
THIS AFTERNOON. DRY AIR BEHIND THE FRONT WILL KEEP VFR CONDITIONS IN
PLACE.
JORDAN
&&
.PREV DISCUSSION... /ISSUED 334 AM CDT THU APR 10 2008/
DISCUSSION...
BIGGEST CONCERNS TODAY WILL BE WINDS OVER THE SOUTHERN TX PANHANDLE
AND CLOUDS AND SHOWERS ACROSS THE NORTHERN AND CENTRAL SECTIONS OF
THE FORECAST AREA. CLOSED UPPER LOW FORECAST TO PASS JUST NORTH OF
PANHANDLES THIS MORNING WITH WRAP AROUND CLOUDINESS AND SHOWERS
ACROSS THE OK AND THE NORTHERN AND CENTRAL TX PANHANDLE. ONLY TWEAKED
POP GRIDS SLIGHTLY...OTHERWISE LEFT ALONE. DRY SLOT OVER THE SOUTHERN
TX PANHANDLE WILL ALLOW FOR STRONG WESTERLY WINDS ALONG AND SOUTH OF
INTERSTATE 40 TODAY. WIND SPEEDS REACHING HIGH WIND WARNING CRITERIA
WILL BE MARGINAL...AND FEEL WIND ADVISORY CRITERIA MUCH MORE LIKELY.
THEREFORE...ISSUED A WIND ADVISORY FROM 15Z TODAY OR 10 AM CDT UNTIL
00Z FRIDAY OR 7 PM CDT FOR THE SOUTHERN TX PANHANDLE. UPPER LOW
SHOULD LIFT NORTHEAST LATER TODAY AND TONIGHT WITH SOME STRONG
SHORTWAVE ENERGY LIFTING NORTHEAST TOWARD THE PANHANDLES TONIGHT AND
FRIDAY. COLD FRONT TO PUSH SOUTH ACROSS THE PANHANDLES BY THIS
EVENING WITH SHOWERS POSSIBLE ACROSS THE OK AND FAR NORTHWEST TX
PANHANDLES TONIGHT. FORECAST 850 MB TEMPS AND THICKNESS VALUES NOT
SUPPORTIVE OF ANY FROZEN OR FREEZING PRECIP.
COOL SURFACE HIGH BUILDS IN ACROSS THE PANHANDLES FRIDAY AS UPPER
LEVEL PATTERN CONTINUES TO SUPPORT SHOWERS ACROSS THE WESTERN
SECTIONS OF THE FORECAST AREA AS AN UPPER TROUGH CARVES OUT OVER THE
CENTRAL AND SOUTHERN ROCKIES. NORTH TO NORTHWESTERLY FLOW ALOFT
SATURDAY TRANSITIONS TO ZONAL EARLY NEXT WEEK AND THEN SOUTHWESTERLY
BY THE MIDDLE OF NEXT WEEK. A GRADUAL WARMING TREND AND DRY
CONDITIONS IN STORE FOR THE PANHANDLES SUNDAY THROUGH
WEDNESDAY/THURSDAY. MAX TEMPS MAY REACH INTO THE MID 70S TO AROUND 80
EARLY TO MID NEXT WEEK.
SCHNEIDER
FIRE WEATHER...
DESPITE THE STRONG WESTERLY WINDS EXPECTED TODAY ACROSS THE SOUTHERN
TX PANHANDLE...MIN RH VALUES WILL REMAIN AT OR ABOVE 20 PERCENT TODAY
ACROSS THE ENTIRE FORECAST AREA. NO FIRE WEATHER CONCERNS FOR TODAY
AND FRIDAY...ALTHOUGH INCREASING FIRE WEATHER CONCERNS THIS WEEKEND
INTO EARLY NEXT WEEK AS WARMER AND DRIER CONDITIONS PREVAIL. AT THE
VERY LEAST...A FIRE DANGER STATEMENT MAY BE NEEDED ON SATURDAY.
SCHNEIDER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...OLDHAM...
POTTER...RANDALL...WHEELER.
OK...NONE.
&&Hazardous weather outlook, Apr 10, 6:00 AM CDT, 6 hours 24 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT THU APR 10 2008 OKZ001>003-TXZ001>020-101800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... WINDY CONDITIONS WILL DEVELOP ACROSS THE PANHANDLES TODAY AS A STRONG STORM SYSTEM MOVES ACROSS THE REGION. A WIND ADVISORY IS IN EFFECT UNTIL 7 PM FOR THE SOUTHERN TEXAS PANHANDLE...OR GENERALLY ALONG AND SOUTH OF A BOYS RANCH TO ALLISON LINE. BREEZY TO WINDY CONDITIONS WILL ALSO REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JORDAN
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:55 AM CDT | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more | 8 hr |
| Apr 10, 1:20 PM CDT | Blowing Dust Advisory | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Oldham and 2 more | 5 hr |
| Apr 10, 1:35 PM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more | 5 hr |
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.